Jump to content

Photo

Rosacea Or Something Else?

rosacea

This topic has been archived. This means that you cannot reply to this topic.
12 replies to this topic

#1 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 29 July 2012 - 08:55 AM

Ever since I have stopped my Accutane cycle (about four years ago) I have experienced the following condition. I feel my face itch, flush, and sometimes burn. When I look in the mirror I see a red blotch with a bump in the middle of the blotch. The sizes of the blotches and bumps can vary. It seems to happen at random times, however, in the winter I notice it happens more after I shower or wash my face.

Usually the redness/bump go away in about two hours. Sometimes it leaves behind a tiny whitehead or papule. It seems like I will go a couple weeks without any and then a couple weeks when I get 1-2 per day.

I am currently being treated by my derm for scalp folliculitis (another condition that I got after accutane). I am on Solodyn 80mg and the medicine seems to aggravate my condition. I told the derm about it and he said it was acne rosacea and that the Solodyn would help.

Anyone with rosacea experince these symptoms? Is it something else?

#2 SugarHigh8

SugarHigh8

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 0
About Me
  • Joined: 05-August 07

Posted 30 July 2012 - 12:14 AM

I was on accutane about 2 years ago in 2010. Accutane definitely cleared my acne, but I get facial itching and what appears to be "hive like red bumps" that sometimes go away during the day or last for a few days. I was diagnosed with both acne and rosacea by a dermatologist. I am thinking about going back to the dermatologist to see if he knows what they are or what is causing these bumps to happen. If I didn't get them multiple times throughout the week my skin would be clear.

#3 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,004
    Likes: 419
About Me
  • Joined: 06-June 11

Posted 30 July 2012 - 11:42 AM

Sounds like Accutane-induced rosacea. Sorry, friend, this is one of the many possible side-effects of Accutane and it's a beast. I have had rosacea for a number of years due to a genetic predisposition. I'm sure there is a cause somewhere, but unfortunately no one has really found what causes or cures rosacea. There are a number of things you can do to help relieve the redness and pain, but it is a constant battle. I would check out this site: http://www.rosacea.org/index.php

#4 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 12 August 2012 - 07:48 PM

Can you have rosacea without the facial redness?

#5 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 15 August 2012 - 07:08 PM

I switched up my cleanser and shampoo. Now using Jason tea tree shampoo and cervave hydrating cleanser. We'll see how it goes.

#6 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 17 August 2012 - 10:45 AM

Here are some pics

Attached Files



#7 wicky

wicky

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 790
    Likes: 9
About Me
  • Joined: 14-June 09

Posted 17 August 2012 - 12:35 PM

rosacea IS redness

#8 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 17 August 2012 - 06:44 PM

So if I don't have persistant redness/flushing then it can't be rosacea? If so, what could it be. I must have looked at descriptions and pics of every skin condition and nothing seems to match what I have Posted Image

#9 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 13 September 2012 - 04:13 PM

So the new cleanser and added lotion seemed to have help. I am still getting red bumps but they no longer itch and have red blotches around them.

Can anyone recommed a topical for the bumps? They are papule like and occasionally develop tiny whiteheads. They always come and go within three days and never leave a scar or pigmentation.

#10 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,004
    Likes: 419
About Me
  • Joined: 06-June 11

Posted 13 September 2012 - 11:34 PM

So the new cleanser and added lotion seemed to have help. I am still getting red bumps but they no longer itch and have red blotches around them.

Can anyone recommed a topical for the bumps? They are papule like and occasionally develop tiny whiteheads. They always come and go within three days and never leave a scar or pigmentation.


The best topicals for papular rosacea are:

1) sulfur/sulfacetamide wash or lotion
2) finacea lotion

Both are prescription only.

Edited by Green Gables, 13 September 2012 - 11:34 PM.


#11 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 15 January 2013 - 04:23 PM

So I've been on Finacea for two months and have still been usingn the Solodyn daily (80mg). There hasn't been much improvement. I head back to the derm at the end of the month. Hopefully I can get this figured out.

Here are some update pics. The second pic is from my stomach. I am starting to get these bumps on my chest and stomach. Attached File  IMG_02211.jpg   90.45K   0 downloadsAttached File  IMG_02411.jpg   74.15K   0 downloads

#12 makethatchange

makethatchange

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 138
    Likes: 11
About Me
  • Joined: 15-August 11

Posted 20 January 2013 - 12:43 PM

I get these itchy things too and now they rarely appear ever since I started using avene antirougeurs calm mask once a week (almost for a year now). My dermatologist recommended it to me...one of the few things that he was right about lol. But he didn't say it's rosacea. He said it's from stress. I still sometimes get them but it's maybe once a month or even less. It used to be almost every day and it was really bothering me. Sometimes I also apply avene cicalfate on the itchy bump/pimple and it usually calms it down pretty fast.

p.s.: I was also on accutane but that was 5 years ago.

#13 spmurph

spmurph

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 84
    Likes: 0
About Me
  • Joined: 19-November 06

Posted 24 January 2013 - 12:49 PM

So I went to the derm today and showed him the above pics. He wants me to stop the Finacea, and start taking Zyrtec daily. He also gave me some Cloderm (a topical cortosteriod) to apply the the bumps when they appear.

 

Not sure how I feel about this but I guess I will give it a try. Just frustrates me that I can't get a straight diagnosis.

 

makethatchange, thanks for the recommendation. I will pick up that mask and give it a shot.